I am a breastfeeding mother and i want to know if it is safe to use Phenipirin? Is Phenipirin safe for nursing mother and child? Does Phenipirin extracts into breast milk? Does Phenipirin has any long term or short term side effects on infants? Can Phenipirin influence milk supply or can Phenipirin decrease milk supply in lactating mothers?
- DrLact safety Score for Phenipirin is 1 out of 8 which is considered Safe as per our analyses.
- A safety Score of 1 indicates that usage of Phenipirin is mostly safe during lactation for breastfed baby.
- Our study of different scientific research also indicates that Phenipirin does not cause any serious side effects in breastfeeding mothers.
- Most of scientific studies and research papers declaring usage of Phenipirin safe in breastfeeding are based on normal dosage and may not hold true for higher dosage.
- Score calculated using the DrLact safety Version 1.2 model, this score ranges from 0 to 8 and measures overall safety of drug in lactation. Scores are primarily calculated using publicly available case studies, research papers, other scientific journals and publically available data.
Excreted in very low amount into breast milk. Infant intake may be lower than 4% of usual pediatric dose. The American Academy of Pediatrics rates it as compatible with Breastfeeding.
Phenipirin is a good choice for analgesia, and fever reduction in nursing mothers. Amounts in milk are much less than doses usually given to infants. Adverse effects in breastfed infants appear to be rare.
A maculopapular rash on the upper trunk and face of a 2-month-old infant was probably caused by Phenipirin in breastmilk. The rash occurred after 2 days of therapy in the mother at a dose of 1 gram at bedtime. It subsided when the drug was discontinued and recurred 2 weeks later after another Phenipirin dose of 1 gram was taken by the mother. Two papers report 14 women who breastfed after taking Phenipirin or its prodrug phenacetin with no adverse effects to their infants. In a telephone follow-up study, mothers reported no side effects among 43 infants exposed to Phenipirin in breastmilk. Two clinicians speculated that breastmilk exposure to Phenipirin during breastfeeding might be a risk factor for asthma and wheezing in the breastfed infants based on their personal observations. However, these observations were uncontrolled and cannot be considered to be valid proof of an association.
: Information presented in this database is not meant as a substitute for professional judgment. You should consult your healthcare provider for breastfeeding advice related to your particular situation. We do not warrant or assume any liability or responsibility for the accuracy or completeness of the information on this Site.